Hi, I was just diagnosed with seborrheic dermatitis. I thought I had eczema, but my PCP says I have that plus a fungal infection. She put me on a regimen of alternating ketoconazole 2% with steroid cream. Plus to knock the infection out, she prescribed terbinafine oral tablets. When I read about the side effects of terbinafine, I get scared. It can cause liver damage, induce lupus, etc? How likely are these side effects? Should I go see a dermatologist? Any advice will be welcomed. Thank you!
I was prescribed terbinafine for a fungal infection. How seriously shoud I take the side effects?
- 11 Oct 2012 by scarlet13
- 13 March 2019 (9 days ago)
- infections, dermatitis, seborrheic dermatitis, fungal infections, ketoconazole, terbinafine, eczema, side effect, steroid
I took same pills (3 months?) with a topical antifungal (12 months) with no side effects, but I had blood test regularly for liver damage for my own peace of mind. Good luck to you.
Don't forget that they have to report any reaction that occurs while the person is on it, not necessarily something that happened because of it. Liver damage is rare, however like the other poster did, I would recommend testing. It can't cause lupus, it precipitates a preexisting disease. Don't forget, you can stop it if you have side effects.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 days ago • 4 answers
Updated 14 Jun 2013 • 1 answer
Updated 1 Apr 2014 • 1 answer
Updated 26 Mar 2018 • 2 answers
Updated 10 Jun 2017 • 1 answer